MAUDE Adverse Event Report: AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504615Z
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After further review of additional information received.As reported, it was difficult to introduce a 5f 11cm avanti plus catheter sheath introducer (csi) into the artery due to the csi having a ¿fragile tip and a rough body¿.There were reports of vasospasm, radial artery dissection, and loss of radial pulse.The product was not returned for analysis.A product history record (phr) review of lot: 18088041 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer events ¿vasospasm, artery dissection, vascular occlusion and csi-damaged.¿ could not be confirmed.It is not possible to determine if the device was damaged without performing a product evaluation.Vasospasm, artery dissection and vascular occlusion are known complications associated with radial access and may have been precipitated by attempting to insert the device against resistance.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure, and withdraw the csi.Possible complications include, but are not limited to air embolism, infection, intimal tear, hematoma, perforation of the vessel wall, thrombus formation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, it was difficult to introduce a 5f 11cm avanti plus catheter sheath introducer (csi) into the artery due to the csi having a ¿fragile tip and a rough body¿.There were reports of vasospasm, radial artery dissection, and loss of radial pulse.Additional information was requested but was not provided.The device will not be returned for evaluation.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
MDR Report Key17292236
Report Number9616099-2023-06548
Device Sequence Number5537589
Product Code DRE
UDI-Device Identifier10705032010276
UDI-Public(01)10705032010276(17)250131(10)18088041
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number504615Z
Device Catalogue Number504615Z
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown